MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER

BAYLIS MEDICAL COMPANY INC. TORFLEX TRANSSEPTAL GUIDING SHEATH; CATHETER INTRODUCER
Model Number TF85-32-63-45
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.There is no suspected device failure.
 
Event or Problem Description
A case of pericardial effusion was reported during a procedure where the versacross rf wire, versacross transseptal sheath, nrg transseptal needle and torflex transseptal guiding sheath were used.The patient had an existing pericardial effusion that grew during the procedure due to a suspected right atrium puncture.The procedure was aborted and a pericardiocentesis was performed.The patient stabilized and was kept overnight.There is no evidence to suggest that the baylis medical device caused or contributed to the reported incident.However, as a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.Separate problem reports have been submitted for the versacross transseptal sheath, versacross rf wire and nrg transseptal needle.

Brand Name
TORFLEX TRANSSEPTAL GUIDING SHEATH
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
MDR Report Key11278201
Report Number9710452-2021-00004
Device Sequence Number19844846
Product Code DYB
UDI-Device Identifier00685447000693
UDI-Public(01)00685447000693(17)230909(10)TFFP200820
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K102948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model NumberTF85-32-63-45
Device Lot NumberTFFP200820
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;